Magnesium is a mineral that’s found naturally in many foods as well as in your body. However, as with most things, there are dangers associated with getting too much of one thing.
Magnesium overdose, which is technically known as hypermagnesemia, is when there is too much magnesium in the blood.
Although rare, it can occur in those with chronic health conditions.
Magnesium can be gotten through the foods that you eat, plus in vitamin supplements and some medications. But just how does this mineral work, and what happens when you get too much of it?

Role of Magnesium
The National Institutes of Health, NIH, recommends women over the age of 30 get 320 mg of magnesium per day. For men in the same age group, 420 mg is recommended. Pregnant women are advised to take more. Children 4-8 years old should get 130 mg of magnesium daily, and children between 9-13 years old should get 240 mg.
Just like an overdose, magnesium deficiency is rare, and is most often found in people who suffer from serious illnesses. These illnesses include: heart disease, preeclampsia, kidney disease, alcoholism, and poorly controlled diabetes, according to the Memorial Sloan Kettering Cancer Center.

Where magnesium is found
Magnesium is found in a variety of foods, especially those with a lot of fiber. Nuts, leafy greens, legumes, whole grains, and even fish are among the best sources. Some of the specific foods high in magnesium are: almonds, spinach, cashews peanuts, wheat cereal, soymilk, black beans
But food isn’t the only place you’ll find this mineral. You’ll also find it in supplements and certain medications.
For example, it’s the first ingredient in some laxatives. While these medications may have very high amounts of elemental magnesium, it normally isn’t dangerous. Because of the laxative effects of these medicines, not all of the magnesium is absorbed. Instead, it’s flushed from the body before it has a chance to have much impact.

What happens during a magnesium overdose?
Hypermagnesemia is rare because the kidneys work to rid the body of excess magnesium. It is most often seen in people with kidney failure after they take medications containing magnesium. These may include laxatives or antacids.
It’s because of this risk that patients with kidney disease are cautioned against taking magnesium supplements or medications that contain it. Likewise, risks are higher for people with heart disease and gastrointestinal disorders.
According to the NIH, symptoms of hypermagnesemia, magnesium toxicity, or magnesium overdose may include: nausea and vomiting, lethargy, muscle weakness, irregular heartbeat, low blood pressure, urine retention respiratory distress cardiac arrest.
According to an animal study, calcium gluconate treatments can reverse the effects of excess magnesium. Dialysis may also be used to flush magnesium from the body.
Overall, the risks of a typically healthy person ever suffering from a magnesium overdose are very, very low. For those people with impaired kidney function, discussing the risks of magnesium-containing medicines and supplements with your doctor will help ensure your safety.

Ad:See How you can turn $500 into $10,000 Click HERE For Details.